Beware the latest “solution” to statins’ most common side effect

Remember earlier this week when I slammed statins as a potential factor behind the catastrophic rise in liver cancer death rates?

Well, it may be a while before the powers-that-be “discover” that connection. But in the meantime, at least they’re finally owning up to another one of the well-known risks associated with these drugs.

Even if their proposed solution is questionable, to say the least.

According to a recent study conducted at the Cleveland Clinic, researchers have confirmed that statin-related muscle pain — also known as statin myalgia — is a “real” phenomenon. Which is something the several million Americans suffering from it could have told them years ago.

The study followed more than 500 so-called “statin intolerant” patients. (A bit of an ironic distinction when you’re dealing with poison, if you ask me. But I digress.)

Half were given a sugar pill, while the other half received statin treatment. And wouldn’t you know? More than 40 percent of the statin-takers reported significant muscle pain or weakness.

Not exactly a shocking revelation. And frankly, neither is the direction the research took from there.

As part of the second half of their study, these researchers replaced statins with two other non-statin cholesterol lowering drugs — one oral, one injectable. And evidently, the injectable drug really wowed the study’s authors, cutting LDL cholesterol by more than 50 percent.

Never mind the pesky fact that this outcome isn’t a particularly good indication of actual heart health benefits. Who cares when there’s more money to be made?

And when I say more money, I mean a lot more. While statins run a few hundred bucks per year — highway robbery, all things considered — this new injectable cholesterol drug costs a whopping $14,000 a year.

So if you were wondering how this study got funding, now you know. Someone, somewhere decided that patients should have to pay for the privilege of taking a drug that doesn’t make their lives miserable.

But I’ve got a better idea. Two of them, actually.

Let’s start with the first: You might remember a few years back, when I explained that this particular side effect stems from statins’ tendency to decrease the body’s ability to form CoQ10. (Which is a critical nutrient for muscle and heart health.)

It’s a simple problem, with a simple solution: If you’re currently taking a statin drug — and especially if you’re suffering from myalgia as a result — you need to replace your body’s CoQ10 losses. Research shows that supplementing with 100 mg of CoQ10 per day will offer significant improvements.

But there’s only one way to avoid statin-related muscle pain completely. And that’s to stay away from these overprescribed, health-robbing drugs in the first place. If you’re looking for safe, effective, drug-free ways to truly protect your heart, check out my report, The World’s Easiest Heart Disease Cure.